Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2006, 6:04 PM CDT for Pecos County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 6:04 PM CDT (23:04 UTC)
- Expired
- May 26, 2006, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 163 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 262308 SVRMAF TXC371-270000- /O.NEW.KMAF.SV.W.0149.060526T2304Z-060527T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 700 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL PECOS COUNTY...OR 13 MILES SOUTH OF FORT STOCKTON...MOVING NORTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 30 MILES SOUTH OF FORT STOCKTON MOVING NORTHEAST AT 15 MPH. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL PECOS COUNTY... U.S. HIGHWAYS 385 AND 285 SOUTH OF FORT STOCKTON... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3055 10325 3035 10297 3066 10244 3098 10272 $$
1 follow-up statement
000 WWUS54 KMAF 262349 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 647 PM CDT FRI MAY 26 2006 TXC371-270000- /O.CON.KMAF.SV.W.0149.000000T0000Z-060527T0000Z/ PECOS TX- 647 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL PECOS COUNTY... AT 646 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 20 MILES SOUTH OF FORT STOCKTON. THIS STORM WAS MOVING EAST AT 20 MPH. LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... HIGHWAYS 285 AND 385 SOUTH OF FORT STOCKTON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3055 10325 3035 10297 3066 10244 3098 10272 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:57 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 26, 2:57 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 26 2006
.SHORT TERM...
SURFACE TROUGH/DRYLINE FROM EASTERN EDDY COUNTY SOUTH TO THE
UPPER TRANS PECOS AND EASTERN SLOPES OF THE DAVIS MOUNTAINS WILL
MOVE LITTLE THROUGH THE SHORT TERM. CUMULUS CLOUDS BEGINNING TO
FORM IN THE DAVIS MOUNTAINS THOUGH SLOWER THAN YESTERDAY...
POSSIBLY DUE TO SUBSIDENCE OCCURRING BEHIND SHORTWAVE MOVING OFF
INTO CENTRAL TEXAS AND 2 DEGREE WARMING OF 700 MILLIBAR
TEMPERATURES TODAY. LOOKING FOR DECREASE IN AREAL COVERAGE OF
CONVECTION THIS EVENING AS COMPARED TO LAST EVENING. INHERITED
10- 20 POPS LOOK FINE THIS EVENING WITH BEST POPS ACROSS THE
WESTERN BASIN...JUST EAST OF SURFACE TROUGH. JUST MINOR TWEAKS
WERE NEEDED TO THE GRIDS.
.LONG TERM...
MODELS CONTINUE TO DEPICT A WESTERN CONUS TROUGH/EASTERN CONUS
RIDGE THROUGH THE MEMORIAL DAY WEEKEND. A SURFACE TROUGH WILL
PERSIST ACROSS THE SOUTHERN HIGH PLAINS WITH A DRYLINE MIXING
EAST DURING THE DAY AND RETREATING WEST AT NIGHT. A SHORTWAVE
TROUGH PROGRESSING OVER THE GREAT BASIN AND CENTRAL ROCKIES
SATURDAY AND SUNDAY WILL INDUCE ROBUST SURFACE CYCLOGENESIS OVER
THE CENTRAL HIGH PLAINS...AND THIS IN TURN WILL CAUSE AN INCREASE
IN WINDS ACROSS THE CWFA SATURDAY. WINDS MAY APPROACH WARNING
CRITERIA AT HIGHER ELEVATIONS OF THE GUADALUPES SATURDAY
AFTERNOON. THESE WINDS...ALONG WITH VERY LOW FUEL MOISTURE LEVELS
AND SINGLE DIGIT RH VALUES WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WESTERN CWFA THIS WEEKEND. THE DRYLINE WILL
MIX TO FAR EASTERN ZONES AS WELL...AND WITH INCREASING CIN OVER
MUCH OF THE AREA...PRECIP CHANCES WILL BE CONFINED TO THE WESTERN
LOW ROLLING PLAINS SOUTH ACROSS THE LOWER TRANS PECOS DURING THE
AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THEREAFTER...THE
UPPER RIDGE OVER THE SOUTHEASTERN CONUS BEGINS TO FLATTEN
SOMEWHAT...WITH A NET WESTWARD TRANSLATION OF BOTH THE MIDLEVEL
THERMAL AND THETAE RIDGES. THIS SHOULD RESULT IN AN UPTICK IN
ISOLD CONVECTION BACK OVER THE MOUNTAINS...MORE OR LESS WHAT ONE
WOULD EXPECT UNDER WEAK SOUTHWESTERLY FLOW ALOFT THIS TIME OF
YEAR. TEMPERATURES WILL BE QUITE HOT THIS WEEKEND...BUT WILL
BEGIN TO COOL DOWN TO MERELY ABOVE NORMAL READINGS NEXT WEEK AS
LOW LEVEL THICKNESSES DECREASE AND MOISTURE INCREASES.
GOOD AGREEMENT BETWEEN THE ECMWF AND THE ENSEMBLE GFS MEANS GIVES
ABOVE AVERAGE CONFIDENCE IN THIS FORECAST. NAM DEWPOINT GRIDS
LOOKED BEST IN CLOSE...BUT EVEN THERE A FAIR AMOUNT OF ADJUSTING
TOWARD A CONCEPTUAL MODEL OF DRYLINE EVOLUTION AND CLIMATOLOGY
WAS NEEDED. MAX TEMP GRIDS REFLECT A STRONG WEIGHTING TOWARD THE
HIGH END OF THE ENSEMBLE GFS MOS ENVELOPE THROUGH TUESDAY...THEN
TOWARD THE OPERATIONAL GFS MOS SOLUTION BEYOND THEN. ALL OTHER
FORECAST ELEMENTS REFLECT THE GFS SOLUTION TEMPERED BY MOS.
&&
.FIRE WEATHER...
FIRE WEATHER A BIG CONCERN THIS MEMORIAL DAY WEEKEND WITH
INCREASING SOUTHWEST FLOW ALOFT DEVELOPING WITH VERY DRY FUELS IN
PLACE ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO. WILL
EXTEND THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS TONIGHT
THROUGH SATURDAY AFTERNOON.
WE HAVE ISSUED A RED FLAG WARNING FOR THE DAY SATURDAY FOR
EXTREME WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS. CRITERIA
SHOULD BE MET ACROSS SOUTHEAST NEW MEXICO PLAINS CLOSER TO THE
STRONGER WIND FIELDS ALOFT BUT WILL PROBABLY BE MORE MARGINAL
FURTHER SOUTH INTO WEST TEXAS DUE TO MARGINAL 20 FOOT WINDS.
HOWEVER WILL ISSUE WARNING GIVEN HOLIDAY AND VERY DRY FUELS PER
TEXAS FOREST SERVICE REQUEST.
SOUTHWEST FLOW ALOFT WILL CONTINUE SATURDAY NIGHT AND SUNDAY
ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO BEHIND A
DRYLINE. HAVE INCLUDED A FIRE WEATHER WATCH FOR THESE TIME
PERIODS GIVEN VOLUME OF PEOPLE OUT AND ABOUT THIS WEEKEND AND
VERY DRY FUELS CONTINUING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 98 70 96 / 20 20 10 20
CARLSBAD NM 66 99 66 98 / 10 0 0 0
DRYDEN TX 69 98 71 97 / 10 10 10 10
FORT STOCKTON TX 68 99 69 99 / 20 10 10 10
GUADALUPE PASS TX 66 92 64 90 / 10 0 0 0
HOBBS NM 65 98 66 97 / 10 0 0 0
MARFA TX 55 92 57 91 / 20 10 10 10
MIDLAND INTL AIRPORT TX 71 98 70 97 / 20 20 10 20
ODESSA TX 71 99 70 97 / 20 20 10 20
WINK TX 71 106 70 106 / 20 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS.
&&
12/70Hazardous weather outlook, May 26, 2:58 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CDT FRI MAY 26 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 258 PM CDT FRI MAY 26 2006 /158 PM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR THUNDERSTORMS WILL BE FROM THE DAVIS MOUNTAINS NORTHEAST ACROSS THE PERMIAN BASIN. A FEW OF THESE STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS AND HAIL TO AN INCH IN DIAMETER. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES... GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH AND SPREAD TONIGHT ACROSS THE GUADALUPE MOUNTAINS EAST ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS... AND HIGH FIRE DANGER WILL PERSIST ACROSS SOUTHEASTERN NEW MEXICO SOUTH INTO THE TEXAS BIG BEND THIS WEEKEND. THESE CONDITIONS WILL FAVOR INTENSE FIRE GROWTH AND SPREAD...ESPECIALLY SATURDAY ACROSS MUCH OF SOUTHEASTERN NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 26, 4:03 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT FRI MAY 26 2006 TXZ074-262145- DAVIS/APACHE MOUNTAINS AREA- 403 PM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST OF ALPINE OVER EXTREME NORTH CENTRAL BREWSTER COUNTY AT 403 PM CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING ARE POSSIBLE. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY AND MOTORISTS ON U.S. HIGHWAY 67 SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 5:47 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 PM CDT FRI MAY 26 2006 NMZ028-262345- EDDY COUNTY PLAINS- 447 PM MDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. AN AREA OF HIGH-BASED SHOWERS WERE LOCATED OVER CENTRAL EDDY COUNTY FROM NEAR WHITES CITY TO CARLSBAD AT 447 PM MDT...MOVING NORTHEAST AT 15 MPH. WIND GUSTS NEAR 55 MPH AND VERY LITTLE RAINFALL CAN BE EXPECTED WITH THESE SHOWERS THROUGH 545 PM MDT. PERSONS IN CENTRAL EDDY COUNTY SHOULD BE PREPARED FOR STRONG WIND GUSTS AND ARE URGED TO SEEK SHELTER.
Special weather statement, May 26, 5:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 550 PM CDT FRI MAY 26 2006 TXZ075-262345- PECOS- 550 PM CDT FRI MAY 26 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AT 550 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 55 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE ALONG INTERSTATE 10 BETWEEN FORT STOCKTON AND BAKERSFIELD WITH THIS STRONG THUNDERSTORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| May 26, 4:38 AM CDT | Red Flag Warning | MAF | Andrews, Dawson, Gaines | 69 hr |
| May 26, 3:45 PM CDT | Red Flag Warning | MAF | Loving, Ward, Winkler | 55 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.